Hail, Roger Mills
- When
- June 8, 4:40 AM CST
- Where
- Roger Mills County, 1.12 mi E of Crawford
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.830, -99.780
A complex of storms moved into western Oklahoma from the Texas panhandle during the early morning hours of the 8th, with reports of large hail and severe wind gusts received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A complex of storms moved into western Oklahoma from the Texas panhandle during the early morning hours of the 8th, with reports of large hail and severe wind gusts received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 1:56 AM CST, 2 hours 44 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 256 AM CDT Wed Jun 8 2022 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 145 AM CDT Wed Jun 8 2022 Somewhat complicated setup ongoing early this morning as several areas of convection continue, with one area across the panhandles and southwest KS tied to warm air advection along the nose of the low-level jet, and a second area across central/eastern KS associated with the cold front progressing southward. Hi-res model guidance has been struggling to properly resolve both areas of convection so confidence continues to be lower than normal regarding the evolution of convection this morning. The most likely scenario will be for initially more isolated convection across western Oklahoma to increase in coverage as the cold front moves southward, with additional convection developing further eastward along the front as well into northern and central Oklahoma with time. There remains the possibility of one or more linear segments to organize with an associated risk for damaging wind gusts, along with a risk for isolated large hail. Some risk also exists for flooding if storms can train over the same areas, but at least as of now the progressive nature of the front appears to be somewhat of a limiting factor, with only isolated flooding expected. The front will continue southward through the morning, with convection moving south and eastward out of the area by late morning. Scattered showers will remain possible behind the front into early afternoon before diminishing. Chances for organized high plains convection tonight appear very low as the front pushes well to the south and takes the better moisture with it. Still, retained slight chances for showers/storms tonight across our southern counties closer to the front where moisture will linger the longest. Ware && .LONG TERM... (Thursday through Tuesday) Issued at 256 AM CDT Wed Jun 8 2022 Another round of thunderstorms, but looks to be the final one of this week, will be possible across at least portions of the area Thursday night into early Friday. Models show NW upper flow setting up late this week with southerly sfc winds returning during the day Thursday and a boundary moving into parts of the area Thursday night/Friday. Higher dewpoint moisture will spread back north across the area Thursday ahead of this boundary. Models show thunderstorms developing N and NW/W of the fa Thursday afternoon/evening then becoming one or more storm complexes that affects the region. There is more confidence that an MCS will develop in KS and move into parts of OK which could affect at least NE/E portions of the fa, although there is some uncertainty on how far W/SW the MCS will affect the area. A few models even show that the majority of the MCS would stay N and E of the fa. Meanwhile, there is lower confidence that any storms that develop in the High Plains to the NW and W will make it into the fa but there is a chance some of this activity could make it into portions of the fa as well. Strong to severe storms will also be possible Thursday night/early Friday, with the highest potential with the MCS. Damaging winds, hail, and heavy rain will be the main concerns. After this last round of storms, models show an upper ridge affecting the region this weekend into early next week leading to a dry forecast. Temperatures will also begin to warm with above average temperatures late this weekend into early next week. It looks like southwest portions of the fa will climb above 100 for several days next week. Breezy winds are also expected early next week. && .AVIATION... (06Z TAFS) Issued at 1204 AM CDT Wed Jun 8 2022 The main thunderstorm potential will be from the storms moving into western Oklahoma from the Texas and Oklahoma panhandles, and additional development along the front which is currently in northern Kansas. However there are still some questions on if there will be any development between those two, such as the showers moving into northwestern Oklahoma. Regardless, scattered showers and thunderstorms are expected overnight with some associated MVFR and potentially local IFR conditons. Some MVFR ceilings will also be possible on Wednesday morning to the north of the cold front. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 66 84 71 / 50 10 10 30 Hobart OK 83 66 89 71 / 30 20 10 10 Wichita Falls TX 89 70 93 75 / 30 20 0 0 Gage OK 80 62 86 67 / 40 10 10 30 Ponca City OK 80 62 82 67 / 30 0 10 70 Durant OK 87 70 90 74 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 1 PM CDT this afternoon for OKZ007-008-012-013. TX...None. && SHORT TERM...08 LONG TERM....25 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Wed Jun 8 2022 OKZ004>048-050>052-TXZ083>090-090900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will be possible across portions of Oklahoma and western north Texas through the morning hours. Some of these storms could become strong to severe with hail and strong wind gusts. Locally heavy rain will also be possible. There is a low chance for thunderstorms across portions of the area again this evening into early Thursday. If storms do develop, some could become strong to marginally severe with hail up to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... The chances for thunderstorms will be higher Thursday night into Friday for portions of Oklahoma. Thunderstorms are expected to develop to the north and northwest of the area then move into and across parts of the area as a thunderstorm complex Thursday night into early Friday. Strong to severe storms will be possible with hail and damaging winds. Locally heavy rain could also be possible in some areas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
437 AM CDT Wed Jun 8 2022
OKZ016-022-081000-
Washita OK-Custer OK-
437 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of north central
Washita and southwestern Custer Counties through 500 AM CDT...
At 436 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Foss Reservoir, moving southeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Clinton, Arapaho, Butler, Foss, Foss Reservoir and Stafford.
This includes Interstate 40 between mile markers 51 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3574 9937 3563 9884 3550 9897 3539 9916
3551 9933 3554 9936 3555 9936 3555 9938
TIME...MOT...LOC 0936Z 294DEG 30KT 3561 9929
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MahaleSpecial Weather Statement National Weather Service Norman OK 505 AM CDT Wed Jun 8 2022 OKZ009-014-081030- Roger Mills OK-Ellis OK- 505 AM CDT Wed Jun 8 2022 ...A strong thunderstorm will impact portions of south central Ellis and northern Roger Mills Counties through 530 AM CDT... At 505 AM CDT, Doppler radar was tracking a strong thunderstorm near Durham, moving southeast at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Crawford, Durham and Roll. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3583 10000 3590 9979 3587 9951 3563 9987 TIME...MOT...LOC 1005Z 299DEG 14KT 3582 9987 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Mahale
The Altus AFB radar (KFDR), 179 km away, was scanning. The volume nearest the first event began at 10:39 UTC.
18 hail, 17 thunderstorm wind, 10 flash flood, 5 flood. Local standard time, as filed.
Street flooding reported.
Estimated severe wind gust.
Siding, shingles, and fencing damaged by wind-driven hail.
Flooding in Binger along Main Street.
A storm chaser documented significant tree damage at the Gracemont cemetery. At least one large tree trunk was snapped as well as many branches. A few headstones were also knocked over.
Up to a foot of water in roadways and approaching homes.
Widespread street flooding reported.
Cropland and road flooding.
Street flooding reported.
Water over the roadway along portions of US81.
Creeks overflowing.
Flooded streets reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038762, 1038763, 1038764, 1038765, 1038766, 1038767, 1038768, 1038769, 1038770, 1038771, 1038772, 1038773, 1038774, 1038775, 1038776, 1038777, 1038778, 1041040, 1038779, 1038780, 1038781, 1038782, 1038783, 1038784, 1038785, 1038786, 1038787, 1038788, 1038789, 1038790, 1038791, 1038792, 1038793, 1038794, 1038799, 1038804, 1038805, 1038807, 1038808, 1038810, and more.